Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 60, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 10, 2021, 4:32 AM EDT. It took effect at Oct 10, 2021, 5:00 AM EDT. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2021, 4:32 AM EDT (08:32 UTC)
- In effect from
- Oct 10, 2021, 5:00 AM EDT
- Expired
- Oct 12, 2021, 4:00 PM EDT
- In force
- 59 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
960 WHUS73 KIWX 100832 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 432 AM EDT Sun Oct 10 2021 LMZ043-046-101645- /O.NEW.KIWX.SC.Y.0060.211010T0900Z-211011T2000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 432 AM EDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT MONDAY... * WHAT...South winds 10 to 20 knots gusting to 25 knots. A few gusts to 30 knots Monday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
10 follow-up statements
525 WHUS73 KIWX 101500 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1100 AM EDT Sun Oct 10 2021 LMZ043-046-102300- /O.EXT.KIWX.SC.Y.0060.000000T0000Z-211012T0800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1100 AM EDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...South wind 10 to 20 knots with gusts to 25 knots. A few gusts to 30 knots on Monday. Waves 1 to 3 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
886 WHUS73 KIWX 101933 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 333 PM EDT Sun Oct 10 2021 LMZ043-046-110345- /O.EXT.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 333 PM EDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT TUESDAY... * WHAT...South wind 10 to 20 knots with gusts of 25 to 30 knots...veering southwest Tuesday. Waves 1 to 3 feet building to 2 to 5 feet by Tuesday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
295 WHUS73 KIWX 110229 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1029 PM EDT Sun Oct 10 2021 LMZ043-046-111030- /O.CON.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1029 PM EDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WHAT...South wind 10 to 20 knots with gusts of 25 to 30 knots... veering southwest Tuesday. Waves 1 to 3 feet building to 2 to 5 feet by Tuesday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
325 WHUS73 KIWX 110756 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 356 AM EDT Mon Oct 11 2021 LMZ043-046-111600- /O.CON.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 356 AM EDT Mon Oct 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WHAT...South wind 10 to 20 knots with gusts of 25 to 30 knots... veering southwest Tuesday. Waves 1 to 3 feet building to 2 to 5 feet by Tuesday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
003 WHUS73 KIWX 111504 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1104 AM EDT Mon Oct 11 2021 LMZ043-046-112315- /O.CON.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1104 AM EDT Mon Oct 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WHAT...South wind 10 to 20 knots with gusts of 25 to 30 knots...veering southwest Tuesday. Waves 1 to 3 feet building to 2 to 5 feet by Tuesday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
005 WHUS73 KIWX 111933 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 333 PM EDT Mon Oct 11 2021 LMZ043-046-120345- /O.CON.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 333 PM EDT Mon Oct 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WHAT...South wind 15 to 20 knots with gusts up to 30 knots... veering southwest Tuesday. Waves 1 to 3 feet building to 2 to 5 feet by Tuesday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
604 WHUS73 KIWX 120206 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1006 PM EDT Mon Oct 11 2021 LMZ043-046-121015- /O.CON.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1006 PM EDT Mon Oct 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WHAT...South to southeast wind 15 to 20 knots with gusts up to 25 knots...veering southwest Tuesday. Waves 1 to 3 feet building to 3 to 6 feet by Tuesday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
159 WHUS73 KIWX 120821 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 421 AM EDT Tue Oct 12 2021 LMZ043-046-121630- /O.CON.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 421 AM EDT Tue Oct 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Southwest wind 10 to 20 knots with gusts up to 25 knots...veering west and diminishing this afternoon. Waves 3 to 6 feet this morning, subsiding under 4 feet this afternoon. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
558 WHUS73 KIWX 121457 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1057 AM EDT Tue Oct 12 2021 LMZ043-046-122000- /O.CON.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1057 AM EDT Tue Oct 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 knots with gusts up to 25 knots. Waves 3 to 6 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
603 WHUS73 KIWX 121941 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 341 PM EDT Tue Oct 12 2021 LMZ043-046-122045- /O.EXP.KIWX.SC.Y.0060.000000T0000Z-211012T2000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 341 PM EDT Tue Oct 12 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 3:45 AM EDT, 47 minutes earlier.
Area forecast discussion, Oct 10, 3:45 AM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
345 AM EDT Sun Oct 10 2021
.SYNOPSIS...
Issued at 303 AM EDT Sun Oct 10 2021
A warm front is bringing showers and a few thunderstorms this
morning, but the remainder of the day should be dry. Well above
normal temperatures are expected today and Monday. A strong
weather system will arrive Monday evening with rain and
potentially strong to severe storms. It will be cooler and drier
on Tuesday.
&&
.SHORT TERM...(Today and Tonight)
Issued at 303 AM EDT Sun Oct 10 2021
Isentropic lift ahead of a warm front moving up from the southwest
is causing showers and a few thunderstorms this morning. There are
two waves of convection associated with regions of elevated
instability. The first, slightly stronger, wave is currently
moving through northeast Indiana and southern Michigan. The
second broader area of convection is moving through northwest
Indiana. This activity will continue pushing east-northeast over
the next several hours. Despite increasing shear, instability is
weak, so any storms will be shallow and non-severe. Showers and
storms should move out of the area by late morning.
Dry, yet humid conditions will follow the warm front as dewpoints
will remain in the 60s. Increasing warm air advection and only
partly cloudy skies will allow temperatures to warm into the 80s,
and may be near record values. Southerly winds will also increase
with gusts 25 to 30 mph. It will stay mild overnight with
temperatures only falling into the mid 60s.
Record Highs:
SBN FWA
Oct 10 85 (1913) 87 (2010)
Oct 11 87 (1928) 88 (1928)
Record Warm Lows:
SBN FWA
Oct 10 66 (1904) 66 (1904)
Oct 11 64 (1920) 62 (1954)
&&
.LONG TERM...(Monday through Saturday)
Issued at 303 AM EDT Sun Oct 10 2021
Monday will also be abnormally warm as the area remains in the
warm sector, but increasing clouds should hold temps in the low
80s, especially to the north and west. A vigorous upper low will
be ejecting up from the southwest during this period, bringing
a cold front as well as numerous showers and thunderstorms to the
area Monday night into Tuesday morning. The SPC Slight Risk area
has not changed significantly from 24 hours ago, and still feel it
is reasonable given the high shear situation. The limiting factor
is the marginal instability, especially since the front won't
make it into Indiana until after dark. However, CAMs depict a pre-
frontal trough bringing in storms late afternoon when the best
instability will be possible. Although NAM sfc CAPE is still less
than 2000 J/kg, that should be enough for isolated severe storms.
Damaging wind, hail, and even a few tornadoes remain possible.
The greatest threat is over northwest Indiana where the Energy
Helicity Index is highest during the evening.
Slightly cooler and drier conditions will then follow Tuesday
into Wednesday. Another frontal system will arrive Wednesday
night with another round of showers and thunderstorms. This front
appears to stall over the area, lending to a chance of rain
through Thursday and Friday. The upper trough finally swings
through on Friday night. Saturday should then be dry and much
cooler, with highs only in the low 60s.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1254 AM EDT Sun Oct 10 2021
Very good isentropic lift was approaching northern Indiana with
showers developing along this area of lift west of SBN. Have
continued to mention VFR showers at SBN for a few hours after the
start of the TAF period given the atmosphere is still fairly dry
under the base of the showers. Otherwise, winds will increase
today with daytime mixing as a deep surface low moves across the
Upper Midwest.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...Cobb
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...Skipper
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Oct 10, 4:30 AM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 430 AM EDT Sun Oct 10 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-110830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 430 AM EDT Sun Oct 10 2021 /330 AM CDT Sun Oct 10 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible late Monday. Some storms may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-110830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 430 AM EDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT MONDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.